View Full Version : Can I share a symptom
Can I share a symptom, I am getting increasing pain in lower right side of back. GP said its postural changes due to steroids, buffalo hump etc, but this isn't back ache,its really severe pain. its preventing me from standing. I have to hang on to something.I lean on the work top to do anything in the kitchen and get round the shop with a trolley to push and hubby to carry the shopping.It's definately getting worse and I see me with a stick !!!!!
am I on my own with this.
12-22-2004, 06:07 PM
I would push to get that one checked ! Do you see a rheumatologist ? Especially if is different, or the onset happend more rapidly, vs. a slow decline. I have had to have my pelvis and hips scanned (mri ) to rule out osteonecrosis. Although it is more common in weight bearing joints, you can never rule it out. Even if it is what the GP said, with anyone being on steriods, it should be looked into a little further. I am 30 yrs. and have been on steroids for quite a while. Osteonecrosis usually occurs in patients on steriods for longer peroids, and when I was having hip pain, my rheumatologist didn't hesitate to get an MRI.
Good Luck to you!!
Thanks for the quick reply it would have to be alternative scan--i won't do mri coz claustrophobia ++++++++++++++++++++ but will push for further investigation. I am having long appointment with GP after christmas--i had it xrayed no spinal crumbling.
Yes I see Dr Grahan Hughes himself--unfotunately its only every 11 months in London. next appointment April
I'll let you know.
12-22-2004, 09:12 PM
Maybe you've heard of this, I'm not sure what they would call it in london, but here it is called a ' Tens Unit ' it also depends on the type of pain. I don't believe it works for bone pain, but it's this little contraption that sends electrical currents to the infected area.
Have you been dealing with Lupus long?
Hi yes I know about Tens Machines. I just think it needs investigating first. I have had lupus for 3 years but obviously it was coming on long before that.I was a nurse but had ill health retirement july this year.I just find myself getting worse--mobility wise i cannot even stand straight in the kitchen. i try to help myself as much as possible.
It gets difficult doesn't it. I'm not ready to be an old lady at 51 LOL
01-28-2005, 11:20 PM
did this come on suddenly?
maybe you could use some kinesiology (muscle testing, intuitive and very gentle but powerful)- i recently had someone gently put ym back in line for me using kinesiology and gently chiroproactic and it alleviated a lot of my chronic shoulder pain.
I am waiting to see a physiotherapist. My GP tells me i'm turning into a steroid cripple !!!
He's lovely really LOL
01-29-2005, 02:13 PM
did they ever put you on calcium or actonel? it may be a little late now... but 've been on prednisone twice, both time for over a year, and knew pretty early on about the bone issues-0 had a riend who had been on gobs of prednisone for 25+ years and hjad almost none of her own bones left :(
so i took tons of claium both times, and the secod time around was given actonel- stopd bone destroyers.
Hi yes i take both calcichew and didronel--i had a hysterectomy-total in 2001 and i'm hypothyorid so too many risk factirs. i have bone density scan done yearly and have osteopaenia--early osteoporosis
01-29-2005, 07:07 PM
so sorry :(
iis didronel like actonel- drug to stop bone destruction?
yes, I'm a brit so our drugs are different names. but yes.
03-17-2005, 06:34 AM
What about back pain being caused by lupus nephritis She said she had protein in urine--that was my first clue to having lupus at all.
Good luck and let us know what happens.
03-17-2005, 03:11 PM
yeah me too- i had pains in my kidneys (right back side) like i was getting stabbed with a knife, and it turned otu i had kidney problems.
03-18-2005, 07:10 AM
Speaking of Actonel, my mom went on that for osteoporosis and it gave her erosive esophagitis and tore her stomach up! :(
03-18-2005, 10:40 AM
hmm yeah i was prescribed actonel but when i read abotu all the stuff youhave to do to not get nauseous, i decided not to take it and to pursue alternative medicine so i could get off the prednisone ASAP, which was making me a crazy B*tch and an insomniac!
I am monitered by a nephrologist as i have blood in my wee, but i am sure this is muscular pain. It is mid march and I am still waiing to see physiotherapist.
03-19-2005, 12:23 AM
Know exactly what you mean about the prednisone--it's a barrel of fun, ain't it? Weight gain, makes food taste funny, jittery, irritable--I've had a hysterectomy but being on steroids makes me feel like I'm on permanent PMS! But it does help with my lupus flares, so it's a Catch-22 situation.
Dr Hughes anted me on methotrexate but i would rather stay on low dose steroids.Its a difficult balance
Thought I would give you an update. saw physio last week, hoped for some ultra sound------ he said I needed exercise--asked me to do a squat. LOL I have osteo arthritis in both knees and need surgery in both. He said I should park the car further from the shops and walk farther --- I have a disabled badge so I don't have to walk to far. He suggested I build up to walk 1 1/2 miles at a time!!!!!!!!!!!!!!!
Does nobody understand us !!
Needless to say I am not going back.
So back to struggling
04-11-2005, 11:23 PM
I understand Val. Do what you can and rest afterward. Thats all you can do, its your best. And a little is better than none at all. So listen to your body, it will tell you when enough is enough. You know.......your a smart cookie.
Haven't seen you on line in a bit.....I will be looking today and this evening and maybe we can catch up.
Until then,,,,,,Hang in there. Your a good hearted woman with a great brain on your bod and you will find the answer that best fits you.